Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 19, 2014, 12:30 PM CDT for Clinton County, Scott County, Iowa; Rock Island County, Whiteside County, Illinois. It took effect at Jun 21, 2014, 7:00 PM CDT. It was in force for 23 days.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 12:30 PM CDT (17:30 UTC)
- In effect from
- Jun 21, 2014, 7:00 PM CDT
- Expired
- Jul 14, 2014, 8:37 PM CDT
- In force
- 23 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Camanche (CMMI4). The gauge peaked at 20.92 ft at Jul 3, 2014, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 18.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05420500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 11:15 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 19, 11:15 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT THU JUN 19 2014
.UPDATE...
ISSUED AT 1057 AM CDT THU JUN 19 2014
HAVE EXTENDED THE FLASH FLOOD WARNING THROUGH 12Z FRI. ADDED
CLINTON COUNTY IA...BUT LEFT OUT BUREAU AND PUTNAM FOR NOW. THE
FAR NORTHEASTERN CORNER OF BUREAU COUNTY REMAINS VERY SUSCEPTIBLE
TO MORE FLASH FLOODING IF THEY GET REPEATED THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...BUT CURRENTLY BANKING ON MORE SCTRD TO
ISOLATED PROGRESSIVE STORMS IN THAT VCNTY THROUGH THIS EVENING.
FOR REST OF TODAY JUST EXPECT PASSING SCTRD WINDS OF THUNDERSTORMS
FROM SOUTHWEST TO NORTHEAST AHEAD OF THE MAIN LINE ORGANIZING ACRS
WESTERN INTO CENTRAL IA. AS CYCLONIC UPPER FLOW AND WAVE PUSH ACRS
CENTRAL INTO EASTERN IA LATER THIS AFTERNOON AND EVENING...EXPECT
MORE WIDESPREAD SHOWER/STORM COVERAGE TO INCREASE ACRS THE LOCAL
AREA AS WELL. MARGINAL SHEAR PROFILES AND SATURATED SOUNDINGS/PWATS
APPROACHING 2 INCHES/ THIS EVENING SUGGEST JUST AN ISOLATED SVR
POTENTIAL AS THE LINE APPROACHES...WITH THE MORE WIDESPREAD THREAT
BECOMING HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THE MORE
WIDESPREAD THREAT AREAS FOR HEAVY RAIN AND REPEATED STORMS APPEARS
TO BE ACRS THE NORTHWESTERN HALF TO NORTHERN HALF OF THE DVN CWA
LATE THIS AFTERNOON AND EVENING...THUS MORE CONFIDENCE FOR
EXTENDING THE FLASH FLOOD WATCH/ADDING CLINTON CO. THROUGH FRI
MORNING. WOULD NOT BE SURPRISED TO SEE SOME LOCALIZED SWATHS OF
2-3+ INCHES OF NEW RAINFALL IN THESE AREAS BY LATE TONIGHT. RAIN
COOLING...CLOUD DEBRIS AND OUTFLOW BOUNDARIES/MAIN LAKE MI ENHANCED
BOUNDARY LIFTING UP TOWARD I-80...PLAYING HAVOC ON TEMPS. ..12..
&&
.SYNOPSIS...
ISSUED AT 404 AM CDT THU JUN 19 2014
AT 08Z SFC DATA HAS A FRONTAL BOUNDARY FROM CENTRAL INDIANA INTO
NORTHWEST IOWA. DEW POINTS BEHIND THE FRONT WERE IN THE LOW TO MID
60S. SOUTH OF THE FRONT...DEW POINTS WERE IN THE LOWER 70S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM CDT THU JUN 19 2014
THE CURRENT FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH MID
MORNING. THE FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO
TONIGHT AND POSSIBLY FRIDAY MORNING.
AN ORGANIZED THUNDERSTORM COMPLEX HAS DEVELOPED NORTH OF THE BACK
DOOR FRONT ACROSS THE AREA. FLOW OFF THE LAKE HAS HELPED INCREASE
THE TEMPERATURE GRADIENT AND THUS INCREASED THE RAINFALL
EFFICIENCY IN THE STORMS.
BASED ON RADAR TRENDS...THE CURRENT THUNDERSTORM COMPLEX WILL
CONTINUE TO SINK SOUTH THROUGH SUNRISE AND AFFECT MOST AREAS
NORTH OF I-80.
WITH SUNRISE...THE LOW LEVEL JET WILL WEAKEN SO THE STORM COMPLEX
WILL SLOWLY DISSIPATE. HOWEVER...BOUNDARIES LEFT OVER FROM THIS
STORM COMPLEX WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT
DURING THE AFTERNOON. THE POSSIBILITY DOES EXIST THAT THE AREA MAY
EXPERIENCE A PERIOD OF DRY WEATHER FROM LATE MORNING THROUGH EARLY
AFTERNOON BEFORE DIURNAL STORM DEVELOPMENT OCCURS.
LATE THIS AFTERNOON AND TONIGHT THE OVERALL SYNOPTIC PICTURE
INDICATES THAT ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN
WESTERN IOWA AND MOVE ACROSS THE AREA DURING THE NIGHT. GIVEN THE
FLOW CONTINUING OFF THE LAKE...THIS STORM COMPLEX MAY BE QUITE
STRONG AND PRODUCE ANOTHER ROUND OF HEAVY RAIN.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 404 AM CDT THU JUN 19 2014
THE REMNANTS OF THE NEXT ORGANIZED THUNDERSTORM COMPLEX WILL MOVE
ACROSS THE AREA DURING THE DAY FRIDAY AND SLOWLY DISSIPATE. THUS
RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST DURING THE DAY.
DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT AS HIGH PRESSURE QUICKLY
MOVES THROUGH THE MIDWEST.
THE HIGH LOOKS LIKE IT WILL KEEP SATURDAY MORNING DRY ACROSS THE
AREA BEFORE THE NEXT SYSTEM MOVES IN FROM THE PLAINS. A FEW OF THE
MODEL SOLUTIONS ARE SUGGESTING THAT SATURDAY AFTERNOON COULD ALSO
BE DRY.
SATURDAY NIGHT THERE ARE MIXED SIGNALS AS TO WHAT WILL OCCUR. SOME
MODELS ARE GOING WITH MAINLY DRY CONDITIONS WHILE OTHERS DEVELOP
ANOTHER ROUND OF ORGANIZED NOCTURNAL STORMS WITH A DISTURBANCE
PASSING THROUGH THE AREA. GIVEN THE OVERALL SYNOPTIC PICTURE...
SOME NOCTURNAL CONVECTION LOOKS PLAUSIBLE.
SUNDAY ON...
THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE AREA.
THE MODEL CONSENSUS HAS CHANCE POPS IN EACH 12 HOUR PERIOD FROM
SUNDAY THROUGH TUESDAY NIGHT. IT WILL NOT RAIN CONTINUOUSLY THE
ENTIRE TIME PERIOD. THERE WILL BE PERIODS OF DRY WEATHER THAT
COULD BE 6 HOURS OR MORE IN LENGTH.
ON WEDNESDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS FOR THE
AREA.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 646 AM CDT THU JUN 19 2014
A DISSIPATING THUNDERSTORM COMPLEX WILL PROVIDE MVFR CONDITIONS
AND POSSIBLE BRIEF IFR CONDITIONS EARLY THIS MORNING. A LOW
CONFIDENCE FORECAST THEN FOLLOWS AS ADDITIONAL THUNDERSTORMS WILL
BE POSSIBLE TODAY THROUGH TONIGHT. THE MOST FAVORED PERIOD FOR
REDEVELOPING STORMS WILL BE LATE AFTERNOON THROUGH EVENING...WHERE
PROB30S AND VCNTY GROUPS ARE UTILIZED.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON-WHITESIDE.
MO...NONE.
&&
UPDATE...12
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...SHEETSHazardous weather outlook, Jun 19, 4:16 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 416 AM CDT THU JUN 19 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 416 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND TONIGHT. HEAVY RAINFALL IS LIKELY DUE TO VERY HIGH MOISTURE LEVELS IN THE ATMOSPHERE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR AREAS WEST OF A DUBUQUE...IOWA TO KIRKSVILLE...MISSOURI LINE. THE PRIMARY THREATS LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON FRIDAY. ALTHOUGH NO SEVERE STORMS ARE EXPECTED...A FEW OF THE STORMS COULD BE STRONG. AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE AREA FROM LATE SATURDAY AFTERNOON THROUGH NEXT TUESDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH TUESDAY. RIGHT NOW NO SEVERE STORMS ARE ANTICIPATED SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. RAINFALL REPORTS OF AN INCH OR MORE ARE APPRECIATED.
In the hours before
Local storm report, Jun 19, 7:09 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM HEAVY RAIN ASBURY 42.51N 90.76W
06/19/2014 M3.50 INCH DUBUQUE IA TRAINED SPOTTER
24-HR TOTAL.
&&
GROSSLocal storm report, Jun 19, 7:55 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN 2 N LA MOILLE 41.55N 89.28W
06/19/2014 M4.50 INCH BUREAU IL TRAINED SPOTTER
24 HR STORM TOTAL.
0754 AM HEAVY RAIN 4 SE LA MOILLE 41.48N 89.23W
06/19/2014 M4.57 INCH BUREAU IL TRAINED SPOTTER
&&Local storm report, Jun 19, 8:06 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 1 S LA MOILLE 41.52N 89.28W
06/19/2014 M3.75 INCH BUREAU IL TRAINED SPOTTER
24 HR STORM TOTAL.
&&Local storm report, Jun 19, 8:15 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 2 SW LA MOILLE 41.51N 89.30W
06/19/2014 M4.50 INCH BUREAU IL PUBLIC
24 HOUR STORM TOTAL.
&&Local storm report, Jun 19, 9:40 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 4 W MOUNT CARROLL 42.09N 90.05W
06/19/2014 M4.63 INCH CARROLL IL TRAINED SPOTTER
24-HR TOTAL.
0939 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
06/19/2014 M1.60 INCH WHITESIDE IL TRAINED SPOTTER
24-HR TOTAL.
&&
GROSSSpecial weather statement, Jun 19, 10:56 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT THU JUN 19 2014 ILZ016>018-191715- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN 1056 AM CDT THU JUN 19 2014 ...SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA... SCATTERED CLUSTERS OF THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THROUGH 1230 PM CDT. BESIDES FREQUENT LIGHTNING...THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...VERY HEAVY DOWN POURS...AND GUSTY WINDS TO 40 MPH. LOCALIZED HEAVY RAIN RATES WILL ALSO BE POSSIBLE IN EXCESS OF 1 INCH AN HOUR. ANY HEAVY RAINFALL LASTING A HALF HOUR OR MORE IN AREAS WITH REPEATED STORMS MAY PRODUCE WATER ISSUES. THESE STORMS WILL MOVE EAST TO NORTHEAST AT 30 MPH. A CLUSTER OF STORMS WILL IMPACT THE LA MOILLE...TO SPRING VALLEY..TO MC NABB AREAS OF BUREAU AND PUTNAM COUNTIES BY 1130 AM CDT. WITH SATURATED SOILS IN THESE AREAS...EXPECT ENHANCED PONDING OF WATER ON ROADS AND DRAINAGE DITCHES. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:46 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones | 6 hr |
| Jun 19, 1:56 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 19 hr |
| Jun 19, 11:13 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 27 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 23 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 27 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 30 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines | 31 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 32 days |
| Jun 19, 1:15 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Keokuk | 60 min |
| Jun 19, 2:04 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 41 min |
| Jun 19, 2:27 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Iowa, Linn | 6 hr |
| Jun 19, 3:06 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 54 min |
| Jun 19, 3:37 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 6 hr |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DVN | Dubuque | 57 min |
| Jun 19, 4:16 PM CDT | Special Weather Statement | DVN | Des Moines | 59 min |
| Jun 19, 4:28 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 62 min |
| Jun 18, 10:23 PM CDT | Flash Flood Warning | DVN | Bureau | 6 hr |
| Jun 19, 3:10 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Whiteside | 4 hr |
| Jun 19, 4:48 PM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 6 hr |
| Jun 19, 5:18 PM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 57 min |
| Jun 19, 5:45 PM CDT | Special Weather Statement | DVN | Whiteside | 60 min |
Nearby
River Flood Warnings in Iowa, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.